MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421377
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one year after implantation it was found that the connection screw 15mm was loose.Bold insert and axis from the femur size 7 were replaced.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that one year after implantation it was found that the connection screw 15mm was loose.Bold insert and axis from the femur size 7 must be replaced.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed at this time.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A medical analysis noted that as to date, the requested surgical records and x-rays have not been provided to fully evaluate the reported event.Therefore, no further assessment is warranted at this time.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time, or patient medical conditions.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN HK FEM ASSEMBLY SZ 7 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10722871
Report Number1020279-2020-05696
Device Sequence Number3525284
Product Code KRO
UDI-Device Identifier00885556414880
UDI-Public00885556414880
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model Number71421377
Device Catalogue Number71421377
Device Lot Number18FMO9216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;